Sunday, August 25, 2013

THE NUMBNESS & PAIN IN MY HANDS HAVE IMPROVED AFTER ONLY 8 DAYS OF MY BEING ON TECFIDERA

Yvonne Decellis, Columnist, MSnewsChannel.com
Read all 8 of my articles: click my photo in left Column

I just wanted to give you another Tecfidera update (sorry if I am writing in too fast and too frequently with these updates. I just want to be sure to keep you posted as to the changes as I notice them and/or have them pointed out to me.)

I used to have major issues and/or problems with numbness  and pain in my hands as a residual side effect from one of the worst exacerbations I have ever had (in 1998). During this attack, my left hand and arm went almost completely numb (and I am left handed). I eventually lost a lot of feeling in both hands and after getting over the attack (with the help of seven 6-hour Immunoglobulin drips) I lost a significant amount of feeling in both hands, particularly in the left. All I have (or HAD) been feeling in my hands is a combination of numbness and pain. Tecfidera makes me almost as happy as this:
HAPPINESS!
This numbness and pain combination is something I have had to learn to live with as it significantly impacted my life (I am(/was?) left-handed). I noticed a couple of days ago that this situation has improved in my hands only 8 days into being on Tecfidera (at the starter-dose level of 120mg which is only half-strength!)

Today, my husband noticed it too and he and I tried a few "experiments" (hand exercises; having me squeeze his hand as hard as I could, having me write, etc.) and confirmed that the Tecfidera really appears to have made a significant difference. I think I may reach a point where I can get my old signature back!